Journal of Mathematical Biology

, Volume 13, Issue 1, pp 95–104

Migration and mutation in stochastic models of gene frequency change. II. Stochastic migration with a finite number of islands

  • B. D. H. Latter
  • J. A. Sved
Article

Abstract

Recurrence relations are derived for stochastic migration in the island model with a finite number of subpopulations. Two models are considered, one involving a constant probability that each individual breeding in a given colony has migrated from another, the other assuming the exchange of fixed numbers of migrants between colonies each generation. The equilibrium solutions are expressed in terms of two measures of genetic differentiation among subpopulations, one similar to Nei's measure of genetic distance, and the other closely related to the coefficient of kinship. Both measures are shown to be necessary for a complete description of population structure. The predictions of the models of stochastic migration are compared with the corresponding classical model of deterministic migration.

Key words

Stochastic migration Island model Mutation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag 1981

Authors and Affiliations

  • B. D. H. Latter
    • 1
  • J. A. Sved
    • 1
  1. 1.School of Biological SciencesUniversity of SydneySydneyAustralia
  2. 2.Faculty of AgricultureUniversity of SydneySydneyAustralia

Personalised recommendations